Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2018, 5:09 PM CST for Franklin County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2018, 5:09 PM CST (23:09 UTC)
- Expired
- Mar 10, 2018, 5:45 PM CST
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:43 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255
WUUS54 KTSA 102309
SVRTSA
ARC047-102345-
/O.NEW.KTSA.SV.W.0012.180310T2309Z-180310T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
509 PM CST SAT MAR 10 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Franklin County in west central Arkansas...
* Until 545 PM CST
* At 509 PM CST, a severe thunderstorm was located over Ozark, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Alix...
This includes Interstate 40 in Arkansas between mile markers 32 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
3540 9379 3542 9380 3538 9381 3543 9394
3555 9389 3553 9370
TIME...MOT...LOC 2309Z 286DEG 29KT 3547 9382
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
146
WWUS54 KTSA 102320
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
520 PM CST SAT MAR 10 2018
ARC047-102345-
/O.CON.KTSA.SV.W.0012.000000T0000Z-180310T2345Z/
Franklin AR-
520 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR EAST CENTRAL FRANKLIN COUNTY...
At 519 PM CST, a severe thunderstorm was located over Denning, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Alix...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
3540 9379 3542 9380 3538 9381 3542 9391
3551 9387 3549 9370
TIME...MOT...LOC 2319Z 296DEG 27KT 3541 9375
HAIL...1.00IN
WIND...60MPH
$$443
WWUS54 KTSA 102329
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
529 PM CST SAT MAR 10 2018
ARC047-102345-
/O.CON.KTSA.SV.W.0012.000000T0000Z-180310T2345Z/
Franklin AR-
529 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR EAST CENTRAL FRANKLIN COUNTY...
At 529 PM CST, a severe thunderstorm was located 3 miles southeast of
Denning, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Altus... Denning...
Wiederkehr Village... Alix...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
3540 9379 3542 9380 3538 9381 3540 9383
3548 9379 3547 9370
TIME...MOT...LOC 2329Z 287DEG 17KT 3540 9371
HAIL...1.00IN
WIND...60MPH
$$432
WWUS54 KTSA 102340
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
540 PM CST SAT MAR 10 2018
ARC047-102350-
/O.EXP.KTSA.SV.W.0012.000000T0000Z-180310T2345Z/
Franklin AR-
540 PM CST SAT MAR 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
WILL EXPIRE AT 545 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM CST for
west central Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
3540 9379 3542 9380 3538 9381 3540 9383
3548 9379 3547 9370
TIME...MOT...LOC 2340Z 286DEG 29KT 3538 9361
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:24 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 10, 3:24 PM CST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 324 PM CST Sat Mar 10 2018 .DISCUSSION... A narrow differential heating zone along with a diffuse surface boundary has yielded scattered showers and thunderstorms across parts of eastern OK over the past 1-2 hours. This activity has gradually increased in coverage/intensity recently, along with a report of small hail. Hi-res models trends suggests that the boundary will remain activity well into the evening, with clusters of storms eventually peeling into western AR. Instability along with bulk shear values around 50-60kt are supportive of large hail and some strong wind gusts. Will also need to monitor an isolated heavy rain threat, with some training of cells likely into the evening. The storm threat will shift southeast later tonight as the upper wave and cold front pushes into the region. The cold front will clear the area late tonight, with a breezy and chilly Sunday on tap. Surface ridging conditions will persist through around mid-week, with seasonally cool weather prevailing. Strong height rises along with low-level return flow will result in an impressive warmup late week, with highs well into the 70s (if not 80s) by Friday and going into the weekend. Will also see showers/thunderstorms return to the forecast as the upper flow becomes more active. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 55 31 54 / 50 0 0 0 FSM 46 59 34 54 / 80 10 0 0 MLC 45 59 33 54 / 40 10 0 0 BVO 36 54 28 52 / 20 0 0 0 FYV 41 50 29 50 / 50 20 0 0 BYV 40 49 30 50 / 50 30 0 0 MKO 41 56 33 53 / 70 10 0 0 MIO 39 51 30 51 / 20 10 0 0 F10 43 56 33 54 / 50 10 0 0 HHW 51 62 36 55 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....18
Hazardous weather outlook, Mar 10, 4:52 PM CST, 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Sat Mar 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Sat Mar 10 2018 ...SLIGHT RISK OF SEVERE STORMS SOME AREAS LATE AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered strong to severe thunderstorms will continue into the evening hours across portions of far eastern Oklahoma and west central Arkansas. Large hail and damaging winds will be the main threat, although there is a very low tornado threat for any storms that develop along any weak surface boundaries in the area. The severe weather threat should diminish by late evening, with much of the thunderstorm activity east of the area by midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY THROUGH WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Gusty northwest winds and much drier air are expected to move into the region Sunday behind a strong cold front, with gusts up to 30 mph possible across eastern Oklahoma. The gusty winds and drier air will raise fire weather concerns. In the wake of cool high pressure that will be in place through the middle of next week, strong south winds and warmer temperatures will lead to elevated fire weather conditions to close out the upcoming work week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Mar 10, 4:54 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 W OZARK 35.49N 93.97W
03/10/2018 E0.75 INCH FRANKLIN AR FIRE DEPT/RESCUE
&&
AEJLocal storm report, Mar 10, 4:58 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
458 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL BRAGGS 35.66N 95.20W
03/10/2018 E0.75 INCH MUSKOGEE OK PUBLIC
0406 PM HAIL 2 W UNIONTOWN 35.58N 94.48W
03/10/2018 E1.75 INCH SEQUOYAH OK EMERGENCY MNGR
0410 PM HAIL UNIONTOWN 35.58N 94.44W
03/10/2018 E1.00 INCH CRAWFORD AR PUBLIC
0418 PM HAIL CEDARVILLE 35.57N 94.37W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0422 PM HAIL 7 N VAN BUREN 35.54N 94.35W
03/10/2018 E0.75 INCH CRAWFORD AR PUBLIC
0440 PM HAIL ALMA 35.48N 94.22W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0450 PM HAIL 8 W OZARK 35.49N 93.97W
03/10/2018 E0.88 INCH FRANKLIN AR FIRE DEPT/RESCUE
HAIL COVERING THE GROUND
&&
AEJLocal storm report, Mar 10, 5:02 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL RUDY 35.53N 94.27W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0440 PM HAIL ALMA 35.48N 94.22W
03/10/2018 E1.00 INCH CRAWFORD AR BROADCAST MEDIA
&&
AEJLocal storm report, Mar 10, 5:06 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 4 S MULBERRY 35.44N 94.05W
03/10/2018 E0.88 INCH FRANKLIN AR FIRE DEPT/RESCUE
NICKEL HAIL FALLING BETWEEN MULBERRY AND TONEY
&&
AEJLocal storm report, Mar 10, 5:09 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL OZARK 35.49N 93.83W
03/10/2018 E1.00 INCH FRANKLIN AR EMERGENCY MNGR
&&
AEJSpecial weather statement, Mar 10, 5:09 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
509 PM CST SAT MAR 10 2018
ARZ019-OKZ072-102345-
Crawford AR-Sequoyah OK-
509 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHEASTERN SEQUOYAH COUNTIES UNTIL 545 PM CST...
At 509 PM CST, a strong thunderstorm was located near Short, moving
east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Natural Dam...
Alma... Rudy...
Figure Five... Short...
Concord... Shibley...
Uniontown... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 3 and 13.
Interstate 540 between mile markers 1 and 2.
Interstate 49 between mile markers 22 and 32.
A severe thunderstorm watch remains in effect until 1000 PM CST for
northwestern Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3540 9427 3556 9454 3564 9452 3564 9448
3567 9448 3565 9410
TIME...MOT...LOC 2309Z 283DEG 27KT 3559 9445The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:48 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 27 min |
| Mar 10, 4:12 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 33 min |
| Mar 10, 4:42 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 33 min |
| Mar 10, 4:51 PM CST | Special Weather Statement | TSA | Franklin | 24 min |
| Mar 10, 5:03 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 42 min |
| Mar 10, 5:09 PM CST | Special Weather Statement | TSA | Crawford | 36 min |
| Mar 10, 5:17 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 28 min |
| Mar 10, 5:45 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 11 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.